Archives

  • 2018-07
  • 2018-10
  • 2018-11
  • 2019-04
  • 2019-05
  • 2019-06
  • 2019-07
  • 2019-08
  • 2019-09
  • 2019-10
  • 2019-11
  • br Ethics br Funding br Conflicts of interest br Acknowledgm

    2019-05-31


    Ethics
    Funding
    Conflicts of interest
    Acknowledgments
    Case A 68-year-old man with palpitations was referred to our center for catheter ablation because of drug-refractory atrial fibrillation (AF). The preoperative multidetector computed tomography showed a congenital vascular anomaly: persistent left superior vena cava (PLSVC) and common inferior methylergometrine manufacturer (CIPV). Unfortunately, the ring catheter could not be placed in the CIPV because of the short common trunk (Fig. 1B). No pulmonary vein potential was recorded by the ablation catheter in the CIPV. The high frequency and fractionated potential were recorded in the left superior pulmonary vein (LSPV) and the PLSVC. The trigger of AF was likely from the LSVC or LSPV (Fig. 2A). Pulmonary vein isolation (PVI) was performed during AF, resulting in conversion of AF into atrial tachycardia, which ended spontaneously (Fig. 2B). With pacing from the PLSVC, the residual, single, sharp potential recorded on the ring catheter in the LSPV was considered a near far-field potential of the PLSVC (Fig. 2C). The double potential, with a fractionated potential in between was recorded at the distal portion of the PLSVC (Fig. 2D). The NavX system showed the electrical activation from the distal to the proximal portion of the PLSVC during sinus rhythm (Fig. 1C). Detailed mapping could identify the fusion electrogram of the LA and PLSVC potentials. Hence, radiofrequency applications at the distal portion of the PLSVC could eliminate the single sharp potential in the LSPV (Fig. 2D, right panel). The NavX system showed the conduction delay at the distal portion of the PLSVC (Fig. 1D and E). Complete PLSVC isolation from the left atrium (LA) was attempted, but could not be achieved. Isolation of the right superior pulmonary vein without electrical activity was not attempted. There was no recurrence of AF at the 6-month follow-up. Isolated PLSVC has an estimated prevalence of 0.3% [1]. Previous studies reported that the PLSVC can be the arrhythmogenic source of AF. In the current case, the modification for the distal PLSVC was considered a reasonable option as AF ablation strategy to reduce the AF source [2]. Regarding CIPV, a previous study reported that no clear evidence of arrhythmogenecity was observed [3]. We speculated that the amount of myocardial sleeve into the CIPV was significantly less than that into other PVs. Embryologically, a PLSVC and a CIPV develop at a different time. These developmental abnormalities may not be related.
    Financial support
    Conflict of interest
    Acknowledgment
    Introduction India being a predominantly agricultural country, pesticides are freely and easily available, and organophosphorus poisoning is a major health issue. Intentional self-poisoning is more common than accidental poisoning. The cardiac manifestations of organophosphorus poisoning are well known and may range from innocuous electrocardiographic manifestations, such as sinus tachycardia, to life-threatening complications such as cardiogenic pulmonary edema [1]. Ventricular arrhythmias are a very rare manifestation of organophosphorus poisoning. We present a case of a man who developed ventricular bigeminy after organophosphorus exposure.
    Case A 45-year-old man without diabetes presented to the medical outpatient department with the chief complaint of vomiting, which had begun 1 day previously. He reported no abdominal pain, fever, or drug consumption, but stated that he had been spraying his farm with organophosphorus pesticides over the last 2 days. On physical examination, pulse was regular (64 beats per minute) and blood pressure was normal, but both pupils were constricted to pinpoint size; the remaining findings were normal. In view of the patient׳s bradycardia and constricted pupils, he was diagnosed with acute organophosphorus poisoning due to inhalation of the compound and was transferred to the medical intensive care unit for management. His serum cholinesterase levels were decreased. Within 4h of hospitalization, the patient׳s electrocardiogram showed ventricular bigeminy (Fig. 1), though he reported no symptoms. His levels of creatinine kinase MB and cardiac troponin T were also methylergometrine manufacturer increased.